Automation and Remote Control

, Volume 78, Issue 3, pp 557–580 | Cite as

Optimal arrivals in a two-server random access system with loss

Mathematical Game Theory and Applications

Abstract

This paper considers a two-server random access system with loss that receives requests on a time interval [0, T]. The users (players) send their requests to the system, and then the system provides a random access to one of its two servers with some known probabilities. We study the following non-cooperative game for this service system. As his strategy, each player chooses the time to send his request to the system, trying to maximize the probability of servicing. The symmetric Nash equilibrium acts as the optimality criterion. Two models are considered for this game. In the first model the number of players is deterministic, while in the second it obeys the Poisson distribution. We demonstrate that there exists a unique symmetric equilibrium for both models. Finally, some numerical experiments are performed to compare the equilibria under different values of the model parameters.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Mazalov, V.V. and Chuiko, Yu.V., Non-cooperative Nash Equilibrium in an Optimal Arrival Time Problem for Queuing System, Vychisl. Tekhnol., 2006, vol. 11, no. 6, pp. 60–71.Google Scholar
  2. 2.
    Roslyakov, A.V., Tsentry obsluzhivaniya vyzovov (Call Centres), Moscow: Eko-Trendz, 2002.Google Scholar
  3. 3.
    Altman, E., Applications of Dynamic Games in Queues, Adv. Dynamic Games, 2005, vol. 7, pp. 309–342.MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Altman, E., A Markov Game Approach for Optimal Routing into a Queueing Network, INRIA report no. 2178, 1994.Google Scholar
  5. 5.
    Altman, E. and Hassin, R., Non-Threshold Equilibrium for Customers Joining an M/G/1 Queue, Proc. of 10th Int. Symp. on Dynamic Game and Applications, 2002.Google Scholar
  6. 6.
    Altman, E., Jimenez, T., Nunez Queija, R. and Yechiali, U., Optimal Routing among ·/M/1 Queues with Partial Information, Stoch. Models, 2004, vol. 20, no. 2, pp. 149–172.MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Altman, E. and Koole, G., Stochastic Scheduling Games with Markov Decision Arrival Processes, J. Comput. Math. Appl., 1993, vol. 26, no. 6, pp. 141–148.MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Altman, E. and Shimkin, N., Individually Optimal Dynamic Routing in a Processor Sharing System, Operat. Res., 1998, pp. 776–784.Google Scholar
  9. 9.
    Glazer, A. and Hassin, R., Equilibrium Arrivals in Queues with Bulk Service at Scheduled Times, Transport. Sci., 1987, vol. 21, no. 4, pp. 273–278.MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Glazer, A. and Hassin, R., ?/M/1: On the Equilibrium Distribution of Customer Arrivals, Eur. J. Operat. Res., 1983, vol. 13, no. 2, pp. 146–150.MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Killelea, P., Web Performance Tuning: Speeding Up the Web, Sebastopol: O’Reilly Media, 2002.Google Scholar
  12. 12.
    Kopper, K., The Linux Enterprise Cluster: Build a Highly Available Cluster with Commodity Hardware and Free Software, San Francisco: No Starch Press, 2005.Google Scholar
  13. 13.
    Ou, Z., Zhuang, H., Lukyanenko, A., Nurminen, J., Hui, P., Mazalov, V., and Yla-Jaaski, A., Is the Same Instance Type Created Equal? Exploiting Heterogeneity of Public Clouds, IEEE Trans. Cloud Computing, 2013, DOI: 10.1109/TCC.2013.12.Google Scholar
  14. 14.
    Ravner, L. and Haviv, M., Strategic Timing of Arrivals to a Finite Queue Multi-Server Loss System, Queueing Syst., 2015, vol. 81, no. 1, pp. 71–96.MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Ravner, L. and Haviv, M., Equilibrium and Socially Optimal Arrivals to a Single Server Loss System, in Int. Conf. on Network Games Control and Optimization 2014 (NETGCOOP’14), Trento, Italy, October 2014.Google Scholar
  16. 16.
    Shaked, M. and Shanthikumar, J.G., Stochastic Orders, Springer Series in Statistics, New York: Springer, 2007.Google Scholar

Copyright information

© Pleiades Publishing, Ltd. 2017

Authors and Affiliations

  1. 1.Institute of Applied Mathematical ResearchKarelian Research Center, Russian Academy of SciencesPetrozavodskRussia

Personalised recommendations